Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 42, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 21, 2012, 12:01 AM EDT for Rockingham County, Virginia. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 12:01 AM EDT (04:01 UTC)
- Expired
- Jul 21, 2012, 1:12 AM EDT
- In force
- 71 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Rockingham County, VA
The radar
The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
805 WGUS51 KLWX 210401 FFWLWX VAC165-210700- /O.NEW.KLWX.FF.W.0042.120721T0401Z-120721T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1201 AM EDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 300 AM EDT * AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. TWO TO THREE INCHES OF RAINFALL HAS ALREADY FALLEN WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE BROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3858 7894 3866 7880 3848 7875 3850 7893 $$ JRK
1 follow-up statement
727 WGUS71 KLWX 210512 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 112 AM EDT SAT JUL 21 2012 VAC165-210522- /O.CAN.KLWX.FF.W.0042.000000T0000Z-120721T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM VA- 112 AM EDT SAT JUL 21 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ROCKINGHAM COUNTY... RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3858 7894 3866 7880 3848 7875 3850 7893 $$ JRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:45 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 20, 9:45 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT FRI JUL 20 2012
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN ACROSS SOUTHERN VIRGINIA THROUGH SATURDAY.
ANOTHER COLD FRONT WILL PASS MONDAY...BRINGING SLIGHTLY DRIER AIR
IN FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS SAID EARLIER DECIDED TO DROP THE FLSH FLD WTCH.
IAD 00Z SNDG SHOWS THE COLUMN HAS A PWAL OF 2.17 INCHES... WHILE
RNK SNDG IS AT 1.62 INCHES. THE PRESSURE PATTERN LOOKS SLTLY LK A
DAMMING SITUATION W/ A WEAK WEDGE OF HIGH PRES NOSING FM NEW
ENGLAND INTO NERN MD. IAD SNDG SHOWS ENE FLOW UP TO FL 030 THEN
GOING WRLY...ANOTHER COMMON FEATURE OF A DAMMING SNDG. ONE THIS
MEANS IS THAT THE LOWER ATMOSPHERE E OF THE MTNS IS STABLE...AND
CNVCTN SHOULD BE WEAK/ELEVATED. THERE ARE A FEW LTNG STRIKES OVR
ERN W.V. BUT AS THAT TRACKS E INTO THE MORE STABLE AIR XPCT TO SEE
WEAKENING.
PRVS DSCN..
BNDRY WL GNLY BE S OF CWFA TMRW...THO IT MAY BE MAKING A COMEBACK
AGN IN THE AFTN. WL KEEP MAINLY CHC POPS ACRS AREA...HIEST TO THE S
/NEAREST THE BNDRY/. AS BNDRY WAVERS N...SOME INSTBY MAY BE ABLE TO
CREEP UP MTNS. THUS PCPN CHARACTER PAINTED AS SHRA IN THE MRNG BUT
GOING WITH TSRA IN THE AFTN. ULTIMATELY...THAT WL DEPEND UPON HOW
MUCH SUNSHN WE WL RECEIVE. THINK LOW CLDS WL BE PLENTIFUL BHD PCPN
TNGT...WHICH WL BE ENTRENCHED BY THE NNELY FLOW TMRW MRNG. HWVR...
SHUD BE ABLE TO BURN MOST OF IT OFF GIVEN JUL SUN ANGLE.
THEREFORE...SOME GLIMPSES OF SUN PSBL IN THE AFTN.
WENT A PINCH /1-2 DEGF/ WARMER THAN MOS BLEND FOR MIN-T TNGT...BASED
ON XPCTD DEWPTS IMPEDING ANY SGFNT COOLDOWN. MAV MOS LOOKS MUCH MORE
REALISTIC FOR XPCTD INSOLATION/HTG/FLOW PTTN MAXT TMRW.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SFC TROF/CDFNT SAGS S OF CWA BY SAT NGT...WITH SLIGHTLY DRIER AIR
FILTERING DOWN BEHIND IT. SHWRS MAY CONT ACRS SRN CWA...BUT NRN
ZONES SHUD BE DRY. BNDRY RMNS S OF RGN SUN...BUT INCREASED
SUNSHINE/TEMPS WILL CREATE FAIRLY UNSTABLE ATMOSPHERE...AND CHC
SHWRS/TSTMS WILL INCR BY AFTN. ACTIVITY SHUD BE DIURNAL IN
NATURE...DIMINISHING AFTER SUNSET SUN. MON...H5 VORT MAX PASSES
MID-ATLC ALONG WITH ULVL SHRTWV TROF. INSTABILITY LOOKS HIGH...WITH
MODERATE AMOUNTS OF VERTICAL WIND SHEAR ACRS RGN AS SEWD MOVG CDFNT
ENHANCES FORCING. PTNL FOR STRONG/SVR CNVCTN MON AFTN/EVE.
MAXIMA MAINLY IN 80S SUN WITH SIGNIFICANT CLOUD-COVER...RISING TO
L90S ON MON. MINIMA RMN ABV NRML THRU ERY NEXT WEEK...REGULATED BY
EXTREMELY MOIST BNDRY LYR.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
CDFNT MAY STILL BE IN VCNTY TUE...AND ANOTHER SHRTWV TROF MAY
INFLUENCE RGN...SO CHC POPS WARRANTED. HIPRES BUILDS ON WED...BUT
MOISTURE INCRS THU/FRI...AS DO TSTM CHCS. TEMPS GENERALLY SLIGHTLY
ABV NRML...WITH MINIMA MAINLY IN 70S...MAXIMA U80S-M90S.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
QSTNRY FNT S OF TERMINALS...ALTHO VERY CLOSE TO CHO. IT/LL WAVER NWD
AGN THIS EVNG. TAFS CURRENTLY HV 3-4 HRS OF MVFR. TIMING
CONFIDENCE PRECLUDE DOING ANY BETTER RIGHT NOW.
MOIST LLVLS WUD SUPPORT LOW CLDS TO DVLP OVNGT...WHICH WUD ONLY BE
ENHANCED IF HVY RA OCCURS. WL BE CARRYING IFR CIGS INTO MRNG. DEPTH
OF LLVL MSTR ON NNELY FLOW SUGGEST IT MAY BE DIFFICULT TO BURN THIS
OFF QUICKLY. PROGRESS TDA SUPPORTS THIS ASSERTION.
VFR CONDS SHUD PREVAIL EARLY NEXT WEEK...THOUGH SCT
TSTMS...PARTICULARLY MON AFTN...MAY LEAD TO BRIEF BUT SIGNIFICANT
FLIGHT RESTRICTIONS. GUSTY WINDS ALSO PSBL IN ANY CNVCTN.
&&
.MARINE...
GIVEN NERLY FLOW AND GUSTS TO 20 KT WL BE ISSUING AN SCA FOR THE BAY.
DECENT NLY FLOW WL DRAIN SWD BHD BNDRY AGN TMRW ONCE IMPULSE
PASSES BY. HV KEPT WNDS BLO SCA CRIT ATTM.
SYNOPTIC SCALE WINDS NOT FCST TO NEAR SCA THRESHOLDS THRU MUCH OF
NEXT WK. TSTMS PSBL DAILY...ESPECIALLY DURG THE AFTNS...WITH BEST
CHC ON MON. ANY CNVCTN WILL LIKELY HAVE LOCALLY STRONG WINDS...AND
SPECIAL MARINE WRNGS MAY BE NEEDED. OUTSIDE OF TSTMS...EAST WINDS
FCST SUN...WITH SLY WINDS MON...THEN NW WINDS BEHIND CDFNT BY TUE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT SATURDAY FOR ANZ530>534-
538>543.
&&
UPDATE...WOODY!
PRVS...HTS/SBKHazardous weather outlook, Jul 20, 11:24 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1124 PM EDT FRI JUL 20 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 211000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1124 PM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY HAS BEEN ISSUED OVERNIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE LOWER AND MIDDLE PORTIONS OF THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH THE REGION ON MONDAY AND WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-211000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1124 PM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL APPROACH THE REGION ON MONDAY AND WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
In the hours before
Special weather statement, Jul 20, 6:19 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
619 PM EDT FRI JUL 20 2012
WVZ055-501-502-505-506-202300-
EASTERN PENDLETON WV-HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
619 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN TO AFFECT EASTERN
PENDLETON...HARDY...WESTERN GRANT...EASTERN GRANT AND WESTERN
PENDLETON COUNTIES...
AT 618 PM EDT...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
HOPEVILLE TO 4 MILES NORTHEAST OF DEER RUN...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE ROUGH RUN AND MOOREFIELD.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL
AMOUNTS OVER ONE INCH ARE EXPECTED.
&&
LAT...LON 3930 7934 3931 7930 3933 7927 3931 7913
3920 7891 3912 7863 3868 7921 3893 7946
3893 7938 3898 7933 3907 7931 3909 7936
3911 7936 3920 7930 3921 7934 3917 7947
3920 7949
TIME...MOT...LOC 2218Z 258DEG 19KT 3895 7926 3876 7919
BJLSpecial weather statement, Jul 20, 6:59 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT FRI JUL 20 2012
VAZ026-WVZ050-055-501>504-506-202345-
EASTERN PENDLETON WV-HARDY WV-HAMPSHIRE WV-WESTERN MINERAL WV-
EASTERN MINERAL WV-WESTERN GRANT WV-EASTERN GRANT WV-ROCKINGHAM VA-
659 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL TO AFFECT EASTERN
PENDLETON...HARDY...HAMPSHIRE...WESTERN MINERAL...EASTERN
MINERAL...WESTERN GRANT...EASTERN GRANT AND ROCKINGHAM COUNTIES...
AT 658 PM EDT...STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MARTIN TO 3
MILES SOUTHWEST OF RIG TO MILAM...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...MOOREFIELD...MATHIAS AND
ROMNEY.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL
AMOUNTS AROUND TWO INCHES ARE EXPECTED.
&&
LAT...LON 3938 7870 3907 7877 3872 7889 3872 7924
3898 7921 3934 7916
TIME...MOT...LOC 2258Z 254DEG 14KT 3928 7905 3901 7905
3883 7910
BJLSpecial weather statement, Jul 20, 7:11 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 PM EDT FRI JUL 20 2012
VAZ042-052-053-501-210000-
NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
LOUDOUN VA-FAIRFAX VA-
711 PM EDT FRI JUL 20 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL TO AFFECT NORTHERN
FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...LOUDOUN AND
FAIRFAX COUNTIES...
AT 710 PM EDT...HEAVY SHOWERS AND THUNDERSTORMS WERE LOCATED OVER
WOOLSEY...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE BULL RUN AND CENTREVILLE.
HEAVY RAIN WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL AMOUNTS OVER ONE
INCH ARE POSSIBLE.
&&
LAT...LON 3898 7763 3891 7751 3885 7741 3876 7743
3879 7769 3887 7781 3899 7772
TIME...MOT...LOC 2310Z 273DEG 8KT 3887 7763
BJLSpecial weather statement, Jul 20, 8:00 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT FRI JUL 20 2012
WVZ050-055-502-504-210045-
HARDY WV-HAMPSHIRE WV-EASTERN MINERAL WV-EASTERN GRANT WV-
800 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN TO AFFECT
HARDY...HAMPSHIRE...EASTERN MINERAL AND EASTERN GRANT COUNTIES...
AT 800 PM EDT...STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS WERE
LOCATED ALONG A LINE EXTENDING FROM HEADSVILLE TO 2 MILES WEST OF
KIRBY TO 3 MILES WEST OF BAKER...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE ROMNEY AND FORT ASHBY.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS
OVER ONE INCH ARE EXPECTED.
&&
LAT...LON 3956 7881 3927 7855 3898 7862 3899 7889
3909 7889 3916 7892 3919 7893 3931 7908
TIME...MOT...LOC 0000Z 254DEG 7KT 3941 7887 3919 7876
3903 7881
BJLSpecial weather statement, Jul 20, 11:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 PM EDT FRI JUL 20 2012
VAZ026-027-029-038>040-051-210445-
RAPPAHANNOCK VA-SHENANDOAH VA-GREENE VA-CULPEPER VA-MADISON VA-
PAGE VA-ROCKINGHAM VA-
1144 PM EDT FRI JUL 20 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO AFFECT
RAPPAHANNOCK...SHENANDOAH...GREENE...CULPEPER...MADISON...PAGE AND
ROCKINGHAM COUNTIES...
AT 1140 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAIN WERE LOCATED ALONG A LINE EXTENDING FROM LINVILLE TO 2 MILES
SOUTHEAST OF HONEYVILLE TO SLATE MILLS...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MASSANUTTEN...BIG MEADOWS...SHENANDOAH AND
CULPEPER.
HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED RAINFALL
AMOUNTS OVER TWO INCHES ARE POSSIBLE.
BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS.
&&
LAT...LON 3862 7907 3864 7854 3862 7813 3855 7797
3849 7782 3835 7825 3838 7884
TIME...MOT...LOC 0340Z 280DEG 11KT 3854 7882 3855 7853
3852 7820
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:19 PM EDT | Small Craft Advisory | LWX | 13 hr | |
| Jul 20, 11:44 PM EDT | Special Weather Statement | LWX | Culpeper, Madison, Page, Rockingham, City of Harrisonburg | 61 min |
| Jul 21, 12:32 AM EDT | Flash Flood Warning | LWX | Culpeper, Madison, Rappahannock | 3 hr |
| Jul 21, 1:29 AM EDT | Flash Flood Warning | LWX | Rockingham | 2 hr |
| Jul 21, 10:35 AM EDT | Small Craft Advisory | LWX | 85 min | |
| Jul 21, 2:39 PM EDT | Coastal Flood Advisory | LWX | Arlington, King George, City of Alexandria, City of Falls Church | 10 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.